anyone gotten MUCH sicker on BIRTH CONTROL PILLS???

Discussion in 'Fibromyalgia Main Forum' started by trinity3, Oct 16, 2005.

  1. trinity3

    trinity3 New Member

    i have been trying to take birth control pills for a while... in the past ((years ago)) i was able to take them with no problem at all!

    but now, it seems that they make me really really sick... i tried a few months ago... and i couldnt get through the first week... had to stop.. vomiting, and extreme flare of CFS/FM symptoms...almost went to hospital..

    then when my endocrinologist said that i am hypoadrenal (but not full blown addisons disease--i think its adrenal fatigue) and at that time he put me on very low dose steroid replacement for the hypoadrenal... hydrocortisone 10mg once a day...

    i started to feel better! so i tried the birth control pills again, because for various reasons other methods are not working out for me and my fiance and i am terrified that if i became pregnant at this point in my illness it would kill me!!

    and i have been on them for 3 months... 3 months of hell.. it wasnt such an 'immediate' sick as before i was on the steroids, but it has been a definate ongoing building up sick...

    now i have to go off of them again.. i will never try them again as long as i am actively with CFS/FM... but i am suffering terrible and once again i think i need to go to the hospital...

    but as you may or may not know... i lost my last job and now have no insurance... so i really have to be sure that i want and need to go to the hospital...also, because of no insurance, i cannot afford my lunesta or my nausea meds!! the nausea meds being the most important here...

    i was just wondering if any of you have experienced this?? i know that just having our menses can make alot of us sicker..

  2. Angel6801

    Angel6801 New Member

    I was wonder the same thing. I was on bc for few months. My headaches seems to be progessive, and I constatly get dizzy and tingling in my face, plus with burning sensation. Needless to say, I think it makes me even feel more depress and crancky. So i stopped take it for a month, now two month, and my headaches wasn't bad like they used to, and.. My symptoms like tingling and burning senstations seems to be less. And I feel happier, but still face difficult road wtih my FM. But I think I feel somewhat improve when I was off.

    Sorry that you had been through difficult time. it sound like you have so much issues to work through it I hope that everything will be peace for you.. Soon.. My prayer is with you.
  3. gottagetbetter

    gottagetbetter New Member

    associated with birth control. There is a great book by DR John Lee MD called "What YOur DR May Not Tell You About Premenopause". Being informed about what you are putting in your body is so important!!

    ~P :O)
  4. trinity3

    trinity3 New Member

    yeah i think i have finally hit that 'crisis point' that alot of us face... finally accepting that i cannot work anymore, no insurance, no money, illness getting worse and worse... i have to make some pretty big decisions about my course of action now...

    i am really thinking of going for ssdi and also going to the FFC for treatment... i also really MUST find a cardiologist who is familiar whith doctor cheneys new research and get my heart tested for the cardiomyopathy he is talking about... it hit me like a ton of bricks to read his report, as i have been telling everyone that something is really wrong with my heart for years now...no one has taken me seriously... the way he describes it sounds so much like me..

    as for the birth control pills... i am done with them... thank God i have the most wonderful fiance i could have been blessed with!! he understands... and he takes care of me... not only physically with being sick but mentally and emotionally and i wouldnt be surviving without him....
  5. Tigger57

    Tigger57 New Member

    I feel better on the pills. I would get such horrible PMS that I would flare up and be in bed for days.

    Tigger
  6. dafoefan

    dafoefan New Member

    I can't go without them. I am in so much more pain when I am off for a week. I take 3 packs in a row before taking a week off. My insurance doesn't pay for seasonale, which gives you 3 mos in 1 pack. My dr said it was fine for me to take my yasmin this way, she does it herself. I hate the week off!

    One thing we all know is the meds affect us all different. Just thought I would share that I'm on the opposite side regarding bc pills.
  7. trinity3

    trinity3 New Member

    my endocrinologist told me that he would rather me NOT take them... as they can affect adrenal function... and i remember watching a commerical for 'yasmin' where they said you shoulnt take them if you have adrenal problems...

    but i couldnt imagine that they would make me soooo much worse!! i guess it is affecting the hypoadrenal condtion which then is affecting my CFS/FM on top of it...

    either way i will never take them again!! i have been fighting myself all day not to go to the hospital...

    thanks for your replies...
  8. kellygirl

    kellygirl Member

    I am 52 and am still on them! Since I had my first period, I had pain that was worse than labor, I hemmorraged, and a dr. rx'd birth control pills. I am so much better. I was always anemic from the heavy bleeding. He said it may take me through menapause, hopefully, w/o any symptoms. One can only hope! It seems endometriosis can run with FMS and I may have had the symptoms of it all along, I don't know. There is a risk of stroke, but it's lower since I don't smoke and I always had the problem of my blood not clotting fast enough. I had to get a letter from my dr. and the insurance will cover it since it's a medical condition. The generic is only $8, where the name brand has gone up to $40 over the years. I switched to the generic.